Hail, Pushmataha
- When
- March 18, 6:35 AM CST
- Where
- Pushmataha County, Honobia
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.530, -94.950
A complex of showers and thunderstorms affected areas of eastern Oklahoma during the early morning of the 18th. A few of the stronger storms produced small hail over parts of the affected area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A complex of showers and thunderstorms affected areas of eastern Oklahoma during the early morning of the 18th. A few of the stronger storms produced small hail over parts of the affected area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 18, 5:31 AM CST, 1 hour 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 631 AM CDT MON MAR 18 2013 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. FOR THE 12Z TAFS... IFR CEILINGS WILL CONTINUE TO AFFECT ALL TAF SITES THIS MORNING. THUNDERSTORMS MAY APPROACH ARKANSAS SITES THIS MORNING AS WELL AND HAVE INCLUDED VCTS FOR THAT POSSIBILITY. CONDITIONS WILL IMPROVE FROM WEST TO EAST... WITH VFR CONDITIONS RETURNING BY ABOUT MID MORNING AT OKLAHOMA SITES... AND EARLY THIS AFTERNOON AT ARKANSAS SITES. NORTHERLY WINDS WILL REMAIN UP DURING THE DAY AREAWIDE... EASING AFTER SUNSET. && .PREV DISCUSSION... /ISSUED 352 AM CDT MON MAR 18 2013/ DISCUSSION... LOW CLOUDS SHOULD CLEAR OFF LATER TODAY AS SHORTWAVE TROF AND PACIFIC FRONT SWEEP ACROSS THE REGION. HIGHS SHOULD CLIMB INTO THE LOW 60S IN MOST AREAS. TRANQUIL WEATHER WILL CONTINUE TUESDAY AND WEDNESDAY...THOUGH IT WILL BE COOLER WEDNESDAY AS A SHALLOW BACK DOOR FRONT PUSHES INTO THE REGION. THIS FRONT WILL SET THE STAGE FOR UNSETTLED WEATHER TO CLOSE OUT THE WEEK. AS UPPER HEIGHTS LOWER TO OUR WEST THURSDAY...WARM ADVECTION WILL INCREASE ABOVE THE SHALLOW COLD WEDGE...LEADING TO WIDESPREAD PRECIP DEVELOPMENT OVER MUCH OF EASTERN OK AND NORTHWEST AR. THE CHALLENGE CONTINUES TO BE THERMAL PROFILES AND THE POTENTIAL FOR WINTRY PRECIP. THE GFS IS STILL THE WARMER MODEL OVERALL...NOT SHOWING MUCH IF ANY WINTER PRECIP POTENTIAL. THE NEW 00Z ECMWF STILL BRINGS IN ENOUGH COLD AIR IN THE LOW LVLS ACROSS THE NORTH AND NORTHEAST PORTIONS OF FORECAST AREA FOR A POTENTIAL WINTRY MIX OF ICE AND SLEET. THIS WOULD BE MOST LIKELY THURSDAY NIGHT AND FRIDAY. SNOW IS NOT LOOKING AS LIKELY GIVEN SHALLOW NATURE OF COLD AIR. HOWEVER...IT MUST BE SAID THAT FORECASTING THERMAL PROFILES...INCLUDING SURFACE TEMPS...THIS FAR OUT IS DIFFICULT TO PIN DOWN. THIS FORECAST WILL BE SUBJECT TO CHANGE AS WE CLOSER. THERE IS STILL SOME DOUBT AS TO WHETHER SURFACE TEMPS WILL GET COLD ENOUGH TO YIELD WINTRY PRECIP. LACY && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 458 AM CDT MON MAR 18 2013 ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 458 AM CDT MON MAR 18 2013 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...FAR SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...LIMITED. AREA...EAST CENTRAL OKLAHOMA. ONSET...THIS AFTERNOON. DISCUSSION... THUNDERSTORM CHANCES WILL CONTINUE NORTH OF A COLD FRONT THAT HAS PUSHED SOUTH OF THE FORECAST AREA. THERE WILL BE A SLIGHT CHANCE FOR AN ISOLATED STRONG TO SEVERE STORM UNTIL AROUND MID DAY TODAY AS THE FRONT CONTINUES TO PUSH SOUTHWARD AWAY FROM THE AREA. WITH TEMPERATURES WARMING THIS AFTERNOON AND BREEZY CONDITIONS... THERE WILL BE A LIMITED WILDFIRE DANGER ACROSS EAST CENTRAL OKLAHOMA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY AND WEDNESDAY...NO HAZARDS. THURSDAY AND FRIDAY...WINTER WEATHER POTENTIAL. SATURDAY AND SUNDAY...NO HAZARDS. EXTENDED DISCUSSION... AN UPPER SYSTEM WILL TRAVERSE THE REGION LATE IN THE WORK WEEK... BRINGING PRECIPITATION CHANCES TO THE AREA. A SHALLOW LAYER OF COLD AIR IS FORECAST TO BE IN PLACE AS THE SYSTEM ARRIVES. MODELS CONTINUE TO HAVE VARYING SOLUTIONS... BUT THERE APPEARS TO BE A CHANCE FOR SOME WINTRY PRECIPITATION WITH THIS SYSTEM ON THURSDAY INTO FRIDAY. PRECIPITATION TYPES WILL DEPEND ON THE DEPTH OF THE COLD LAYER AT THE SURFACE. LATER MODEL RUNS WILL HELP REFINE THE FORECAST AS THE EVENT APPROACHES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The Western Arkansas radar (KSRX), 100 km away, was scanning. The volume nearest the first event began at 12:35 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2013Every state in 2013This day in weather historyWarnings in Oklahoma, March 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 433054.